Missouri, 2010Damaging Wind in Missouri, September 1, 2010
September 1, 2010 · NWS PAH · 1 event in 1 county or zone
Scattered thunderstorms developed during the late afternoon hours in a warm southerly wind flow. The storms were aided by daytime heating and the approach of a weak 500 mb shortwave trough from the southwest.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed during the late afternoon hours in a warm southerly wind flow. The storms were aided by daytime heating and the approach of a weak 500 mb shortwave trough from the southwest.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Sep 1, 2:05 PM CST, 2 hours 35 minutes earlier.
Area forecast discussion, Sep 1, 2:05 PM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
305 PM CDT WED SEP 1 2010
.DISCUSSION...
MAIN CONCERNS ARE POPS THROUGH FRIDAY MORNING...AND THEN ATTENTION
SHIFTS TO TEMPERATURES AND DEWPOINTS FOR THE WEEKEND AND NEXT WEEK.
EARLY MORNING CONVECTION HAS HELD OFF JUST NORTHWEST OF THE QUAD
STATE THROUGH THE DAY. COMBINATION OF DIFFERENTIAL HEATING BOUNDARY
AND PROXIMITY TO MCV OVER MISSOURI SHOULD RESULT IN SCATTERED
CONVECTION OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS THROUGH THE
AFTERNOON AND INTO THE EVENING. BELIEVE THAT THE 12Z NAM IS TOO
ROBUST WITH OVERNIGHT POPS...AND LAST NIGHTS SPC WRF RUN SHOWS VERY
LITTLE CONVECTION IN THIS AREA. DECIDED TO GO WITH CHANCE POPS IN
THAT AREA...AND KEPT IT THROUGH THE NIGHT JUST TO BE SAFE. SOUTHEAST
PORTIONS OF THE AREA WILL REMAIN DRY TONIGHT.
ONCE AGAIN THE NAM APPEARS OVERDONE IN LINGERING CONVECTION OVER THE
NORTHWEST HALF OF THE AREA THURSDAY...BUT CANNOT RULE IT OUT
COMPLETELY...ESPECIALLY IN THE MORNING. FEEL THAT THE AFTERNOON WILL
LIKELY BE DRY...AS CONVECTION REFORMS ALONG THE FRONT NORTHWEST OF
THE AREA.
FOR THE FRONTAL PASSAGE THURSDAY NIGHT...MODEL SIGNAL IS FOR
CONVECTION TO DEVELOP/PROPAGATE SOUTHWARD THROUGH MISSOURI INTO
BETTER MOISTURE OVER ARKANSAS THROUGH THE EVENING. WITH THE
THERMODYNAMICS BEING EATEN UP TO OUR WEST/SOUTHWEST...PRECIPITATION
OVER OUR AREA WILL BE DEPENDENT ON STRENGTH OF DYNAMIC FORCING WITH
MIDWEST MID/UPPER LEVEL TROUGH. CONFIDENCE IS NOT HIGH AT ALL FOR
WIDESPREAD PRECIPITATION WITH THE FRONT THURSDAY NIGHT. KNOCKED POPS
BACK DOWN TO GOOD CHANCE LEVELS...WITH LOWER POPS TO THE SOUTHEAST.
CANNOT RULE OUT A LINGERING CHANCE POP IN THE SOUTHEAST FRIDAY
MORNING.
THE MODELS ARE SPEEDING UP THE ONSET OF THE COOL...DRY AIR. LOWER
50S DEWPOINTS SHOULD OVERSPREAD THE ENTIRE AREA BY 00Z
SATURDAY...AND MUCH OF THE AREA WILL STRUGGLE INTO THE LOWER 80S FOR
HIGHS DESPITE PLENTY OF SUNSHINE.
IN THE EXTENDED...THE CONSENSUS IS FOR SURFACE HIGH PRESSURE TO
SETTLE IN JUST TO OUR SOUTH BY SUNDAY. SATURDAY WILL BE SIMILAR TO
FRIDAY FOR HIGHS...BUT A WARMING TREND WILL COMMENCE FOR SUNDAY INTO
NEXT WEEK...AS THE UPPER HIGH BUILDS BACK OVER THE REGION...AND THE
LOW-LEVEL FLOW BECOMES SOUTHEAST.
MAIN DIFFERENCE IN THE MODELS IS IN HOW DRY IT WILL STAY INTO NEXT
WEEK. THE ECMWF KEEPS VERY DRY AIR OVER THE AREA...WHILE THE MEX/GFS
INCREASE IT MUCH FASTER. WITH SURFACE HIGH SETTLING IN BETWEEN US
AND THE GULF...FEEL THAT A DRIER SOLUTION IS PROBABLY BETTER. SHOULD
SEE LARGE DIURNAL RANGES THROUGH AT LEAST THE FIRST HALF OF NEXT
WEEK...WITH HIGH PRESSURE IN CONTROL AT THE SURFACE AND ALOFT. HIGH
TEMPERATURES WILL CLIMB INTO 90S MONDAY THROUGH WEDNESDAY. NO SIGN
OF ANY PRECIPITATION THROUGH NEXT WORK WEEK.
&&
.AVIATION...
VFR CONDITIONS EXPECTED...WITH SOME CU AND CIRRUS ACROSS THE
REGION TODAY AND TONIGHT. WENT WITH CB QUALIFIERS FOR KCGI AND
KPAH...AND EVEN A VCTS AT KCGI GIVEN CURRENT RADAR PICTURE. HARD
TO DETERMINE AT THIS TIME HOW FAR EAST CONVECTION WILL MAKE IT
FROM MISSOURI AND SOUTHWEST ILLINOIS. BUT WILL NEED TO
MONITOR...DESPITE THE FACT MOST OF THE MODELS SHOW ITS EASTWARD
PROGRESSION COMING TO A HALT WITH TIME. SSW WINDS AROUND 10 KTS
EXPECTED TODAY WITH A FEW HIGHER GUSTS POSSIBLE. WINDS SHOULD BE
LIGHT SOUTH TONIGHT.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
PUBLIC.....DRS
AVIATION...CW
Hazardous weather outlook, Sep 1, 3:46 AM CST, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
446 AM CDT WED SEP 1 2010
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-021000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
446 AM CDT WED SEP 1 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A LOW CHANCE OF THUNDERSTORMS TODAY AS A WEAKENING
COMPLEX OF THUNDERSTORMS TRACKS SOUTHEASTWARD ACROSS MISSOURI.
THERE IS THE POSSIBILITY OF ADDITIONAL THUNDERSTORM DEVELOPMENT
THIS AFTERNOON OVER PORTIONS OF SOUTHEAST MISSOURI AND SOUTHERN
ILLINOIS. ANY THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE AND THE
PROBABILITY OF HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A COLD FRONT WILL MOVE ACROSS THE QUAD STATE REGION OVERNIGHT
THURSDAY INTO EARLY FRIDAY MORNING. SCATTERED THUNDERSTORMS WILL
BE LIKELY TO THE NORTHWEST OF THE OHIO RIVER...WITH DECREASING
CHANCES FURTHER SOUTHEAST ACROSS KENTUCKY. WHILE AN ISOLATED
STRONG STORM IS POSSIBLE...THUNDERSTORMS ARE EXPECTED TO REMAIN
BELOW SEVERE LIMITS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Thunderstorm Wind, Perry
- When
- September 1, 4:40 PM CST to 4:50 PM CST
- Where
- Perry County, Lithium
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Newspaper
- Coordinates
- 37.830, -89.880
Strong winds blew limbs down across many county roads, as well as a large tree across County Road 922. A small tree fell across a driveway.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Louisiana, September 1 to 30, 2010$4.5 million · 9 events
- Drought in Mississippi, September 1 to 30, 2010$2.5 million · 5 events
- Hail and Damaging Winds in Texas, September 1 to 2, 20101 injured · $1.1 million · 1 in hail · 11 events
- Drought in Arkansas, September 1 to 30, 2010$600,000 · 2 events
- Damaging Winds in Texas, September 1, 2010$145,000 · 56 kt wind · 3 events
- Flash Flooding and Flood in Nebraska, September 1 to 2, 2010$30,000 · 1 in hail · 9 events
- Flash Flooding and Flooding in Missouri, September 1, 201023 events
- Drought in New Jersey, September 1 to 30, 201021 events
- Drought in Kentucky, September 1 to 30, 201019 events
- Tornado and Damaging Wind in Texas, September 1, 2010$20,000 · EF0 · 3 events
- Drought in Hawaii, September 1 to 30, 201014 events
- Tornadoes and Flash Flood in South Dakota, September 1 to 2, 2010EF0 · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 256634.